MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6122
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.Without the benefit of analyzing the device, coloplast cannot comment on the condition of the device.Should additional information prompt us to alter or supplement any information or conclusions contained in this report, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, when the packaging was opened the pharmacist saw that the tip of the catheter was broken off.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaint and we didn't find other complaint regarding the lot number 9666520.In april 2025, we received one used sample.After visual observation we can note that the packaging was opened with transversal precut.Furthermore catheter was seems to be cut and not tear.This packaging may opened with a sharp object and damaged medical device.On (b)(6) 2025 tensile test on tip were done on sealed and sterilized product for medical device size ch20 technical specification minimum expected for tensile test on catheter part: tip ch12 = 20n.Ten samples of aa6320, lot number 10174226 were tested and all results are conformed.Results observed.Minimal value observed: 37n.Average value observed: 44n.Maximal value oserved: 50n.These results showed our glueing step was in accordance with our specification.This defect was probably due to excessive force applied to the catheter, probably during opening packaging.Checking the quality database revealed one change control possibly in connection with the described defect: cc (b)(4) "packaging - addition of longitunal precuts" opened on september 2013 and closed on january 2014.Since implantation of change control (b)(4), it is strongly recommended to use longitudinal precuts.Transversal precut is not recommended and should be used with great caution.A similar case study was performed based on folysil product defect tip broken, between april 2021 to april 2025, 43 similar cases were found.A rmf evaluation was performed based on (b)(4) - risks identified (b)(4) (hazardous situation: catheter cannot be introduced (or with difficulty).The evaluation has showed that risks are adequately controlled and reduced as far as possible in the state of art level.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key21971084
Report Number9610711-2025-00083
Device Sequence Number20873165
Product Code EZL
UDI-Device Identifier03600040127865
UDI-Public3600040127865
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6122
Device Lot Number9666520_AA61221002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown